Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 26, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 12, 2016, 4:20 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2016, 4:20 AM EDT (08:20 UTC)
- Expired
- Jun 12, 2016, 9:57 PM EDT
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
984 WHUS71 KCLE 120820 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 420 AM EDT SUN JUN 12 2016 LEZ147>149-121630- /O.NEW.KCLE.SC.Y.0026.160612T0820Z-160613T0200Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 420 AM EDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS...NORTH TO NORTHWEST WINDS 10 TO 20 KNOTS THROUGH THIS EVENING. * WAVES/SEAS...WAVES BUILDING TO 3 TO 5 FEET THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
4 follow-up statements
599 WHUS71 KCLE 121346 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 946 AM EDT SUN JUN 12 2016 LEZ145-146-122000- /O.EXB.KCLE.SC.Y.0026.000000T0000Z-160612T2000Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 946 AM EDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS...NORTH TO NORTHWEST WINDS 10 TO 20 KNOTS THROUGH THIS EVENING. * WAVES...WAVES 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ147>149-122200- /O.CON.KCLE.SC.Y.0026.000000T0000Z-160613T0200Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 946 AM EDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...NORTH TO NORTHWEST WINDS 10 TO 20 KNOTS THROUGH THIS EVENING. * WAVES...WAVES BUILDING TO 3 TO 5 FEET THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
918 WHUS71 KCLE 121810 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 210 PM EDT SUN JUN 12 2016 LEZ145-146-121915- /O.CAN.KCLE.SC.Y.0026.000000T0000Z-160612T2000Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 210 PM EDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES WILL AVERAGE 2 TO 4 FEET THROUGH THE REST OF THE AFTERNOON AND WILL FURTHER SUBSIDE TO 1 TO 3 FEET THIS EVENING. $$ LEZ147>149-130200- /O.CON.KCLE.SC.Y.0026.000000T0000Z-160613T0200Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 210 PM EDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...NORTH TO NORTHWEST WINDS 10 TO 20 KNOTS THROUGH THIS EVENING. * WAVES...WAVES BUILDING TO 3 TO 5 FEET THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
115 WHUS71 KCLE 121952 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 352 PM EDT SUN JUN 12 2016 LEZ147>149-130200- /O.CON.KCLE.SC.Y.0026.000000T0000Z-160613T0200Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 352 PM EDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...NORTH TO NORTHWEST WINDS 10 TO 20 KNOTS THROUGH THIS EVENING. * WAVES...WAVES 3 TO 5 FEET DIMINISHING AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
689 WHUS71 KCLE 130157 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 957 PM EDT SUN JUN 12 2016 LEZ147>149-130300- /O.CAN.KCLE.SC.Y.0026.000000T0000Z-160613T0200Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 957 PM EDT SUN JUN 12 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 12, 4:08 AM EDT, 12 minutes earlier.
Area forecast discussion, Jun 12, 4:08 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
408 AM EDT SUN JUN 12 2016
.SYNOPSIS...
A cold front will move south across the area this morning. High
pressure will build southeast across the area by Monday. A cold
front will lift north of the area Tuesday. A low pressure system
will move southeast over the region by Thursday and off the Carolina
coast by Friday morning. High pressure will build south out of
Canada across the region over the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A cold front will move south of the area this morning. Latest HRRR
models indicates a few showers and thunderstorms will develop ahead
of the cold front across the forecast area this morning. Will hold
on to a slight chance early this morning. Then, as cold front
pushes south, threat for showers and thunderstorms will diminish as
drier and less humid air spills into the region as a result of the
high pressure building south. Temperatures will be noticeably cooler
across the forecast area today as cold air advection takes place.
Actually, the coldest air will slide across the eastern portions of
the forecast area. Coldest air at 850 mb will reside over the
eastern portions as well resulting in the colder temperatures. Only
looking at highs in the 60s across the east while the west will be
well into the 70s under 850 mb temperatures running about 4 to 8
degrees warmer than in the east.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
Upper level ridge will begin to break down through the middle of
this forecast period. However, by mid week, the upper level ridge
will regain strength and begin to build once again over the eastern
United States. This is all in response to broad upper level trough
moving into the western United States helping to amplify the eastern
U.S. ridge. What does this mean for us? A return back to warm
temperatures again as strong warm air advection begins to take place.
In the mean time, forecast area should remain dry tonight through
Monday under the influence of the high pressure. Then, as the high
moves east of the area by Wednesday morning, a return back to warm
and humid air is expected. Instability and in the vicinity of the
warm front that will become nearly stationary Tuesday into Wednesday
night over the local area, the threat for showers and thunderstorms
is expected. An upper level positive vorticity maximum will move
east across the area Wednesday into Wednesday night and this feature
along with the reflected surface trough has some moisture associated
with it. There is a possibility for some showers and thunderstorms
especially Wednesday afternoon and evening. At any rate, warm air
advection returns once again during the latter half of the forecast
period.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
Upper level trough along the southern California Coast will round
the plains ridge by mid-week and slide southeast across the Great
Lakes Region. Scattered or better coverage of showers and
thunderstorms expected Thursday as this trough moves through with an
associated broad area of low pressure at the surface. Precipitation
will diminish Thursday night with dry conditions expected from
Friday on as high pressure sets up into next weekend. The upper
ridge will build aloft establishing a firm cap overhead.
Temperatures will warm through next weekend but it will be a gradual
trend as winds remain out of the east on Saturday with limited
thermal advection.
&&
.AVIATION /06Z Sunday THROUGH Thursday/...
Cold front is making its way south across Lake Erie as of 06Z and
will be south of all the terminals by 09Z. A few scattered showers
are noted on radar on the north side of the lake and will pass near
ERI through 08Z with sct-bkn clouds near 4500 feet developing along
the front. Winds will shift to the northwest with the passage of the
front and be breezy on Sunday with gusts to 20-25 knots. Winds will
decrease quickly after 00Z as high pressure builds overhead. Clouds
will only last 3-4 hours then will clear as drier air arrives. VFR
conditions expected through the TAF cycle.
Outlook...Non VFR possible in the west Tuesday through
Thursday in scattered thunderstorms.
&&
.MARINE...
A cold front has pushed south across the lake early this morning
with winds shifting to the north. A window of 15-20 knot northerly
winds expected all areas behind the front for a couple hours, with
the stronger winds near 20 knots lingering east of Cleveland through
the afternoon. A Small Craft Advisory has been issued for the
nearshore waters from Lake County to Erie County PA. There is a also
a High Risk of rip currents into this evening for the same area as
waves build to 3 to 5 feet. Conditions will be choppy from Cleveland
to the islands with a moderate risk of rip currents, with waves
peaking this morning and early this afternoon. High pressure will
build over the lake tonight with winds decreasing to 10 knots or
less Sunday night.
High pressure will linger across the Eastern Great Lakes through
Wednesday followed by a broad area of low pressure drifting east
across the southern lakes region from Wednesday through Thursday.
High pressure will build in from the north on Friday and linger
through next weekend.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement through this evening for OHZ012-089.
PA...Beach Hazards Statement through this evening for PAZ001.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
LEZ147>149.
&&
SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...Lombardy
LONG TERM...KEC
AVIATION...KEC
MARINE...KECHazardous weather outlook, Jun 12, 4:11 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 411 AM EDT SUN JUN 12 2016 LEZ061-142>149-162>169-OHZ003-006>011-013-014-017>023-027>033- 036>038-047-PAZ002-003-130815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-GEAUGA-ASHTABULA INLAND-HANCOCK- SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- SOUTHERN ERIE- 411 AM EDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ012-089-PAZ001-130815- LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 411 AM EDT SUN JUN 12 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:26 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake, Lorain | 18 hr |
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.